Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 299, NWS Shreveport, LA

July 5, 2011Miller County, Arkansas; Bowie County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 5, 2011, 5:37 PM CDT for Miller County, Arkansas; Bowie County, Texas. It was in force for 53 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2011, 5:37 PM CDT (22:37 UTC)
Expired
Jul 5, 2011, 6:30 PM CDT
In force
53 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Miller County, AR, Bowie County, TX

The radar

The Shreveport radar (KSHV), 102 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 5:40 PM CDTTSTM WND DMG1 E Texarkana, ARTHE ROOF WAS DAMAGED...BRICK PILLARS COLLAPSED...AND A STAINED GLASS WINDOW WAS SHATTERED AT THE HIGHLAND HILLS BAPTIST CHURCH ON HIGHWAY 82 ON THE EAST SIDE OF TEXARKANA AR.
Jul 5, 6:00 PM CDTTSTM WND DMG3 N Fouke, ARTREES DOWN ON COUNTY ROAD 10 BETWEEN TEXARKANA AND FOUKE, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.6 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2011-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 958 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2011-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
958 J/kg
Mixed-layer CIN
-145 J/kg
Mixed-layer LCL
1258 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

789 
WUUS54 KSHV 052237
SVRSHV
ARC091-TXC037-052330-
/O.NEW.KSHV.SV.W.0299.110705T2237Z-110705T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
537 PM CDT TUE JUL 5 2011

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BOWIE COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITIES OF...WAKE VILLAGE...TEXARKANA...
  CENTRAL MILLER COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITY OF TEXARKANA...

* UNTIL 630 PM CDT

* AT 536 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR TEXARKANA...AND MOVING SOUTH 
  AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  GENOA...GARLAND AND FOUKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3351 9374 3348 9372 3345 9374 3344 9371
      3342 9373 3339 9369 3330 9369 3328 9370
      3328 9373 3325 9371 3322 9373 3321 9404
      3330 9406 3331 9411 3351 9412
TIME...MOT...LOC 2236Z 358DEG 12KT 3343 9391

$$

15
1 follow-up statement
075 
WWUS54 KSHV 052315
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
615 PM CDT TUE JUL 5 2011

TXC037-052325-
/O.CAN.KSHV.SV.W.0299.000000T0000Z-110705T2330Z/
BOWIE TX-
615 PM CDT TUE JUL 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR BOWIE COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORMS HAVE EXITED EXTREME EASTERN BOWIE COUNTY.

LAT...LON 3334 9369 3328 9370 3328 9371 3329 9372
      3328 9373 3325 9371 3322 9373 3321 9404
      3322 9404 3333 9404 3335 9371
TIME...MOT...LOC 2315Z 000DEG 15KT 3326 9372 3320 9386
          3320 9403

$$

ARC091-052330-
/O.CON.KSHV.SV.W.0299.000000T0000Z-110705T2330Z/
MILLER AR-
615 PM CDT TUE JUL 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR MILLER COUNTY...

AT 615 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES EAST OF
FOUKE TO FOUKE TO 7 MILES SOUTH OF PLEASANT HILL...MOVING SOUTH AT 
15 MPH.

THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS. IF YOU ARE IN THEIR PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3334 9369 3328 9370 3328 9371 3329 9372
      3328 9373 3325 9371 3322 9373 3321 9404
      3322 9404 3333 9404 3335 9371
TIME...MOT...LOC 2315Z 000DEG 15KT 3326 9372 3320 9386
          3320 9403

$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:41 PM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, Jul 5, 3:41 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
341 PM CDT TUE JUL 5 2011

.DISCUSSION...

RIDGING WILL CONTINUE OVER THE ROCKIES THROUGH THE NEXT 48
HRS...ALLOWING WEAK DISTURBANCES TO PASS ACROSS THE AREA IN THE
NORTHERLY FLOW. THEREFORE LOW POPS WILL CONTINUE THROUGH THE
SHORT TERM...TO ACCOUNT FOR THE POTENTIAL OF WIDELY SCATTERED TO
SCATTERED THUNDERSTORM ACTIVITY. MAX TEMPS ACROSS THE AREA WILL
CONTINUE TO BE COMMONLY FORECAST IN THE MID 90S TO NEAR 100
THROUGH THE END OF THIS FORECAST PERIOD...BUT THUNDERSTORM
ACTIVITY COULD AFFECT TEMPS REACHING THESE VALUES AT ANY GIVEN
SITE. ISOLATED SEVERE ACTIVITY WILL BE ASSOCIATED WITH SOME
THUNDERSTORMS...WITH DAMAGING WINDS BEING THE MOST COMMON THREAT.

THE EXTENDED MODELS TREND TOWARD BUILDING THE RIDGE BACK TOWARD
THE WEST THIS WEEKEND...WITH POPS SLOWLY DROPPING OUT TOWARD THE
END OF THE EXTENDED PACKAGE.

ELEVEN

&&

.AVIATION...

MOSTLY VFR FLIGHT CONDITIONS NEXT 24 HOURS. EXCEPTION WILL BE IN AND
NEAR SCATTERED SHOWERS AND TSTMS...MAINLY THIS AFTERNOON AND
EVENING...WHERE CONDITIONS CAN DROP BRIEFLY TO IFR.  HAZARDS FROM
THE CONVECTION WILL INCLUDE STRONG WIND SHEAR AND SEVERE TURBULENCE.
SURFACE WINDS SOUTHERLY...GENERALLY  LESS THAN 10 KTS BUT OUTFLOW
BOUNDARIES CAUSED BY TSTMS WILL BRING VARIABLE WIND WITH GUST 30 TO
40 KTS AND POTENTIALLY HIGHER. /14/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74  97  75  97  75 /  30  20  20  20  20
MLU  72  96  74  97  74 /  30  20  20  30  20
DEQ  71  98  73  97  73 /  20  20  20  20  20
TXK  73  98  74  97  75 /  20  20  20  20  20
ELD  72  97  74  96  73 /  30  20  20  30  20
TYR  75  98  75  99  76 /  30  20  20  20  20
GGG  75  98  75  98  75 /  30  20  20  20  20
LFK  73  96  73  97  74 /  30  20  20  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

11/14
Hazardous weather outlook, Jul 5, 11:17 AM CDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1117 AM CDT TUE JUL 5 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-061200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1117 AM CDT TUE JUL 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF THE AREA ONCE
AGAIN THIS AFTERNOON. VERY WARM TEMPERATURES WILL ALLOW
THUNDERSTORMS TO DEVELOP QUICKLY. THE PRIMARY THREATS WILL BE DAMAGING
WIND GUSTS AND DANGEROUS LIGHTNING. THUNDERSTORMS ARE EXPECTED TO
CONTINUE INTO THE LATE EVENING AND OVERNIGHT HOURS. A FEW ISOLATED
STORMS MAY BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

CHANCES FOR AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE INTO
THE WEEKEND. ANY STORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL TO
PRODUCE DANGEROUS LIGHTNING AND STRONG DOWNBURST WINDS.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER
ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

In the hours before

Local storm report, Jul 5, 4:19 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
419 PM CDT TUE JUL 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             5 W NASHVILLE           33.94N 93.94W
07/05/2011  M1.00 INCH       HOWARD             AR   PUBLIC

            TREE LIMBS DOWN AND QUARTER SIZED HAIL ON YORKS CHAPEL
            ROAD JUST WEST OF NASHVILLE, AR

&&

19
Special weather statement, Jul 5, 4:19 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
419 PM CDT TUE JUL 5 2011

TXZ138-150-151-052200-
HARRISON-PANOLA-RUSK-
419 PM CDT TUE JUL 5 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 500 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     HARRISON...PANOLA AND RUSK...

INCLUDING THE FOLLOWING LOCATIONS...
     BECKVILLE...CARTHAGE AND TATUM...

AT 419 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 4 MILES EAST OF TATUM...OR 13 MILES
NORTHWEST OF CARTHAGE...MOVING SOUTH AT 10 MPH.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
SHOULD THIS STORM INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL BE
NEEDED.

15
Special weather statement, Jul 5, 4:27 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
427 PM CDT TUE JUL 5 2011

ARZ060-052215-
HEMPSTEAD-
427 PM CDT TUE JUL 5 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 515 PM CDT...FOR THE FOLLOWING
COUNTY...

IN SOUTHWEST ARKANSAS...
     HEMPSTEAD...

INCLUDING THE FOLLOWING LOCATIONS...
     FULTON...HOPE AND WASHINGTON...

AT 426 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 4 MILES NORTH OF WASHINGTON...OR 11
MILES SOUTHEAST OF NASHVILLE...MOVING SOUTH AT 15 MPH. ANOTHER
STRONG THUNDERSTORM WAS ALSO DEVELOPING NEAR HOPE...AND WAS ALSO
MOVING SOUTH AT 10 TO 15 MPH.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS. SHOULD THESE STORMS INTENSIFY...A SEVERE THUNDERSTORM
WARNING WILL BE NEEDED.

15
Special weather statement, Jul 5, 4:52 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
452 PM CDT TUE JUL 5 2011

TXZ125-052230-
UPSHUR-
452 PM CDT TUE JUL 5 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 530 PM CDT...FOR THE FOLLOWING
COUNTY...

IN NORTHEAST TEXAS...
     UPSHUR...

INCLUDING THE FOLLOWING LOCATIONS...
     DIANA...EAST MOUNTAIN...GILMER AND WEST MOUNTAIN...

AT 451 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 3 MILES WEST OF DIANA...OR 8 MILES
EAST OF GILMER...MOVING SOUTHWEST AT 5 MPH.

PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM. SHOULD THIS STORM INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL
BE NEEDED.

15
Local storm report, Jul 5, 5:26 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
526 PM CDT TUE JUL 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     HOPE                    33.67N 93.59W
07/05/2011                   HEMPSTEAD          AR   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN ON NORTH PINE STREET AND LARGE
            TREE DOWN AT THE INTERSECTION OF EGDEWOOD AND THIRD
            STREETS

&&

19
Special weather statement, Jul 5, 5:28 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
528 PM CDT TUE JUL 5 2011

ARZ070-052330-
MILLER-
528 PM CDT TUE JUL 5 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 630 PM CDT...FOR THE FOLLOWING
COUNTY...

IN SOUTHWEST ARKANSAS...
     MILLER...

INCLUDING THE FOLLOWING LOCATIONS...
     FOUKE...GARLAND...GENOA...MANDEVILLE AND TEXARKANA...

AT 528 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR TEXARKANA...MOVING SOUTH AT
15 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THE TEXARKANA REGIONAL
AIRPORT MEASURED A WIND GUST OF 46 MPH AT 528 PM. SHOULD THIS STORM
INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL BE NEEDED.

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 4:05 PM CDTSevere Thunderstorm WarningSHVHoward, Little River, Sevier40 min
Jul 5, 4:45 PM CDTSevere Thunderstorm WarningSHVHempstead, Nevada45 min
Jul 5, 5:31 PM CDTSevere Thunderstorm WarningSHVColumbia, Hempstead, Lafayette, Nevada59 min
Jul 5, 6:22 PM CDTSevere Thunderstorm WarningSHVColumbia, Lafayette53 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2011Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.